... Well, of course, one can't say ''definitely'' that the Actonel was to blame. But, there is probably a good chance that Actonel did have something to do with it. ... (16 replies)
... According to various articles I've read about the bisphosphate class of drugs (actonel, fosamax, boniva) - they all have what's knows as a ''half-life''. I believe that this means the side effects can stay on in the body for many years, even after stopping. Of course, this varies from person to person, and some, very lucky people, have NO side effects, although it seems that... (4 replies)
There are many bad side effects from the Bisphosphonate class of med (Actonel, Fosamax, Boniva, plus the intravenous ones).
I suggest you do an online search for '' side effects of Bisphosphonate medications''. You will find a lot of useful information from actual people who take/took this stuff. It has now come to lght after clinical studies that Fosamax... (6 replies)
... Hi fellow posters,
This evening ABC news revealed yet ANOTHER horrible side effect from Fosamax, which is a bisphosphonate med. The program reported details about the apparently high occurrence of femur (thigh bone) fractures that has been happening with people who have been on the med for some years. These fractures were happening WITHOUT trauma! In other words, just by... (12 replies)
... I have tried Fosamax, Actonel, Boniva and Miacalcin and get extreme joint pain. Has anyone else had this problem? ... (1 replies)
... Biphosphonate drugs, like Fosamax, Actonel and Boniva work by killing off osteoclasts which are supposed to resorb old, infirm bone. ... (6 replies)
... Boy you sure can get conflicting info. I was just reading Karin's thread and she's saying a Doctor at the Mayo says you can take Boniva and Strontium at the same time! ... (19 replies)
... I was having stomach pain, bloating, gas, etc. I was also getting alot of joint pain. My doctor said my only options are Fosamax, Actonel or Boniva. I tried Fosamax and had extreme joint pain then it was onto the Actonel and I guess now the Boniva. ... (7 replies)
... I was on Actonel for about 8 months or so, had some bone pain initially but that went away after a month or so. ... (4 replies)
... ever for me the bone pain went away within several days of stopping it, the stomach probs didn't, but I have other things causing that, so I can't say it was the Actonel alone that did it. ... (1 replies)
... (13 replies)
... Hello to you CrohnieToo..this is judynearottawa and I also have heard of the drug that is infused, and in ottawa here, it is on our medical system so very affordable , for me Forteo is still about a thousand dollars a month so I am going to get the infusible treatement I think, or win the lottery to afford Forteo in Canada which is still so expensive (they call it experimental... (12 replies)
... Yes, the only injectable/infusable I know of for osteoporosis that starts w/an "A" is Aredia (pamidronate). But I don't think it is given monthly, and I don't think it is given by injection. To my knowledge it is infused via IV over about a 2 hour period every 3-6 months depending, I believe, on the size of the dose.
Aredia is a bisphosphonate, as are Actonel, Fosamax,... (12 replies)
... ng with an aquaintance the other day and she said that she was drinking TEN cups of coffee a day and had no idea that it contributed to osteo. Her husband was on Fosamax and had the serious infection that lasted for TWO years! Jaw necrosis, a bisphosphonate side effect, was, no doubt, responsible. ... (13 replies)
... This is incorrect information. Bisphosphonates do increase BMD. They do this by reducing bone resorption by preventing the osteoclasts from resorbing to much bone (so the 'pits' are not so numerous nor so deep). The osteoblasts then are lay down new bone. Also, it allows for proper secondary mineralization (which also leads to increases in BMD). Bisphosphonates bring bone... (6 replies)
Bisphosphonates like Actonel, Fosamax, and Boniva, generally don't increase bone density. They sometimes prevent it from getting worse. In your case, other factors may be involved. Are you postmenopausal? If you're within 5 years after menopause, you lose bone at a faster rate. In some cases, people taking these drugs still have fractures.
Read the book,... (6 replies)
... There have been many, many reports of joint and muscle pain from taking Fosamax, Actonel, and Boniva. I tried both Fosamax and Actonel and experienced joint pain with Actonel. ... (18 replies)
... Hi tbat, yes this can happen! Has your grandmother (?) taken any of the bisphosphonates (Actonel, Fosamax, Reclast or Boniva)? Atypical femur fraxs (frax w/o trauma) can happen in these populations. Forteo is used to repair these when intramedullary rodding is considered (aka exchange nailing) to repair the frax, or even if not. Forteo does not cause these fraxs. I hope... (3 replies)
... Yes, it most definitely could cause this problem (amongst many other listed side effects as well). Have you seen an improvement in your bone density since you've been on the Fosamax? If you've been on this med for 5 years and are only now experiencing this side effect, I would say you're one of the lucky ones. There are many probs with the bisphosphonate class of meds... (1 replies)
... otassium combo for the RTA. I was also taking bicarb for the RTA up until May when I was put on sodium restriction due to right heart failure. I was started on Boniva monthly in Jan, 2008 and about 3 days after my second dose in Feb, was writhing on the floor in severe pain so that was stopped. ... (18 replies)